MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012274-25
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat the obtuse marginal coronary artery with mild tortuosity, moderate calcification and in stent restenosis.The patient had significant 3 vessel disease but they were not a candidate for bypass surgery.The 3.0x25 mm trek balloon dilatation catheter (bdc) was inflated once and deflated after use but during removal the balloon was lodged at the mouth of the guiding catheter.The balloon separated into two pieces.The balloon remained on the guide wire.The balloon and the catheter of the device were removed with the guide wire and guide catheter as a single unit.There was no replacement device.There were no adverse patient effects and there was no clinically significant delay in the procedure.The patient expired within 24 hours of (b)(6) 2022; however the cause of death was not provided and in the physician's opinion, the trek balloon did not cause or contribute to the death.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The material separation was confirmed.The difficult to remove cannot be tested in a lab environment, nor due to the condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents.The investigation could not determine the cause for the reported difficult to remove, and material separation.It is possible the balloon rewrap was sub-optimal causing resistance at the guide leading to the material separation, however, this cannot be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15934845
Report Number2024168-2022-12348
Device Sequence Number20112855
Product Code LOX
UDI-Device Identifier08717648138454
UDI-Public08717648138454
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number1012274-25
Device Catalogue Number1012274-25
Device Lot Number00429G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/16/2022
Supplement Date Received by Manufacturer12/22/2022
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale
Patient Weight81 KG